MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Model Number C2AIVL3512
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure of difficulties to completely deflate the balloon was confirmed.During the investigation, the balloon was able to completely deflate; however, it was noted that the deflation was slower than normal.The distal emitter was noted to be broken and the emitter assembly damaged.Based on investigation observations, the slow deflation can be attributed to the combination of shaft necking and the presence of debris from the damaged emitter assembly.The cause of the shaft necking is unknown and the cause of the damage to the emitter could be attributed to the nature of the pulsing.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2 aero coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the coronary arteries.A total of 10 ivl pulses were successfully delivered at 4 atmosphere (atm).It was reported that following pulse delivery, the ivl balloon demonstrated difficulty inflating and did not fully deflate after using the inflation device and a syringe.The balloon was manually deflated to a partially inflated state and the device was removed from the patient.The catheter was exchanged for a second ivl balloon and the procedure was successfully completed.No patient harm was reported.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23812482
Report Number3015053858-2025-00153
Device Sequence Number15943478
Product Code QMG
UDI-Device Identifier00195451000614
UDI-Public(01)00195451000614(17)270831(10)02A250826A
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2AIVL3512
Device Catalogue NumberC2AIVL3512
Device Lot Number02A250826A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown